Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking contraceptive jab, missed periods, blood test normal, cramping. Prescribed norethisterone to regulate periods

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions

Just to give a rough idea on what I've been through. I've been taking contraceptive jab for only two months and the last jab was done in January. I decided to stop and by april we were trying to conceive and to no success. I was wondering if this could be due to the contraceptive jab that has pretty much mess up my body system. My last menstruation period was on April 12 and I am 34 days late now, missed 2 periods now and negative hpts and blood test but I've been having on and off cramping. My doctor suggested that I should take norethisterone pill to regulate my period? Would this help me to regulate my period and will it help me to make the system in my body better so that i can try to conceive in future?
Posted Tue, 3 Jul 2012 in Menstruation and Miscarriage
Answered by Dr. Pragnesh Vachharajani 2 hours later

Thanks for posting your query.

Your doctor is right. You do not had your periods and you are not pregnant so to have break through bleeding your doctor has suggested the tablets of norethisterone.

Please understand that contraceptive pills do not cause any major harm to your routine cycle. When used they do not allow ovulation (release of egg from ovary) to occur and prevent pregnancy. After stopping the pills the ovulation normalizes in about 2-3 months.

After that you should conceive in the absence of any other problem.

Norethisterone is progesterone which is used in various indications. In your case it is given for menstruation to occur. When you stop taking it you will have normal bleeding like your cycle. It will not have any other effect.

Ideally after having periods this time please talk to your doctor and discuss about ovulation study and some other tests if needed as per advice.

Please do not worry and keep regular follow up with your doctor and keep relations with your partner in the mid cycle for good chance.

I hope this helps and clarifies your concern.

Please write again if you have something more to ask, in case of no further query please accept the answer.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor